Hail, Benson
- When
- September 29, 7:35 PM CST
- Where
- Benson County, 3.46 mi S of Baker
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 48.120, -99.650
Late on the 29th, a cold front moved into western Benson County. A thunderstorm formed along this boundary and briefly produced quarter size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Late on the 29th, a cold front moved into western Benson County. A thunderstorm formed along this boundary and briefly produced quarter size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Sep 29, 1:25 PM CST, 6 hours 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
225 PM CDT SAT SEP 29 2007
.SHORT TERM...
MAIN CHALLENGES CENTER AROUND CONVECTIVE CHANCES AHEAD OF COLD
FRONT TONIGHT. LATEST SFC ANALYSIS SHOWS SFC LOW WEST OF MOT...WITH
ASSOCIATED COLD FRONT MOVING INTO WESTERN ND. TEMPS ARE VERY MILD
IN THE WARM SECTOR...WITH 60 DEWPOINTS CREEPING INTO EASTERN ND.
THIS CONTRASTS WITH COLD TEMPS BEHIND THE FRONT...WHICH SHOULD SET
THE STAGE FOR SOME STORMS OVERNIGHT. MODELS ARE IN GOOD AGREEMENT
OVERALL...BUT THE NAM MODEL SOUNDINGS AND SFC TEMP/TD/INSTABILITY
FIELDS ARE PREFERRED.
FOR THE NEAR TERM...CURRENT WIND ADVISORY UNTIL 00Z STILL LOOKS
GOOD. WINDS SHOULD COME DOWN BELOW CRITERIA PRIOR TO 00Z...AND
WILL ADVISE THE EVENING SHIFT ACCORDINGLY.
FOR TONIGHT...A COLD FRONT WILL MOVE INTO WESTERN MN BY LATE
TONIGHT. AN UPPER SPEED MAX WILL ENHANCE DIVERGENCE ALOFT IN THE
LEFT EXIT REGION...COUPLED WITH AN INCREASING LOW LEVEL JET. THERE
WILL BE A STOUT CAP TO OVERCOME THOUGH...BUT 850MB CIN VALUES
DECREASE BETWEEN 03-06Z. THE MAIN ELEVATED MOISTURE AND PWATS WILL
BE CONFINED INTO THE SOUTHERN 1/3 OF THE AREA...BUT CAN/T RULE OUT
AT LEAST A FEW STORMS ANYWHERE. IT APPEARS ELEVATED STORMS WILL
INITIATE AROUND OR AFTER SUNSET ONCE WAVE AND SPEED MAX COMBINE
WITH FRONTAL FORCING TO OVERCOME CAP. ONCE CAP IS OVERCOME...A FEW
STORMS MAINLY IN THE SOUTH COULD BECOME SEVERE. STORMS MAY BECOME
MORE ORGANIZES AFTER 06Z IN THE SOUTH IN THE LEFT EXIT REGION OF
50KT LOW LEVEL JET...WHERE PWATS NEAR 1.50 AND SHOWALTERS AROUND
-6C WILL EXIST.
ON SUNDAY...EXPECT SOME LINGERING SHOWERS AND STORMS IN THE EAST
BEFORE UPPER LOW PULLS EAST OF THE REGION BY LATE IN THE DAY. THE
MAIN STORY WILL BE MUCH COLDER AIR...AND ANOTHER WINDY DAY BEHIND
THE FRONT WITH NORTH WINDS GUSTING OVER 30 MPH. TEMPS WILL BE MUCH
COLDER AND MAY EVEN FALL IN SOME AREAS.
FOR MONDAY...A WEAK RIDGE WILL QUICKLY MOVE EAST IN THIS ACTIVE
PROGRESSIVE FLOW. TEMPS WILL REBOUND SLIGHTLY ABOVE NORMAL.
ON TUESDAY...ANOTHER WAVE IN SW FLOW ALOFT AND SOME WEAK INSTABILITY
WILL TARGET MAINLY SOUTHERN/EASTERN AREAS. NOT TOO IMPRESSED WITH THIS
SYSTEM...BUT WILL LEAVE SOME LOW POPS FOR ALL BUT WESTERN AREAS
THROUGH THE MID AFTERNOON HOURS. TEMPS SHOULD BE NEAR NORMAL.
.LONG TERM (WED-SAT)...MODELS IN DECENT AGREEMENT ALTHOUGH
TIMING/STRENGTH ISSUES ARE OF CONCERN. STRONG UPPER JET ACROSS THE
REGION WITH MEAN TROUGH GRADUALLY APPROACHING. THIS SHOULD CONTINUE
THE RATHER ACTIVE PATTERN. THINK WED-THU WILL BE MOSTLY DRY WITH
ANY FORCING VERY WEAK/AIRMASS DRY (COULD BE SOME SPRINKLES ACROSS
THE N FA WITH NOSE OF UPPER JET). BETTER FORCING AND BEST PRECIP
CHANCES WILL BE FRI-SAT AS UPPER FLOW TURNS MORE SW. TEMPERATURES
NEAR TO ABOVE NORMAL GIVEN THE SYNOPTIC PATTERN.
.AVIATION...OVERNIGHT CHALLENGE TO BE -TSRA POTENTIAL. CIGS SHOULD
REMAIN VFR. STRONG SOUTH WINDS WILL GRADUALLY DECREASE AFT 00Z. MVFR
CIGS/-SHRA POSSIBLE SUNDAY MORNING AFTER FRONT PASSES THROUGH.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ008-016-026>030-
038-039-049-052>054.
MN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ001>005-007-008-
013>015-022-027>031-040.
&&
DK/TGHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 703 AM CDT SAT SEP 29 2007 MNZ001-004-005-007-008-013>015-NDZ006>008-014>016-024-026>030-054- 301215- WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON- RED LAKE-EAST POLK-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- WESTERN WALSH COUNTY- 703 AM CDT SAT SEP 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY. ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP EARLY THIS EVENING IN THE DEVILS LAKE REGION AND THEN SPREAD EAST TONIGHT INTO THE NORTHERN VALLEY. IT APPEARS THE MAIN THREAT FOR ANY SEVERE WEATHER WILL BE JUST SOUTH OF THE LOCAL AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ002-003-029-NDZ038-039-049-052-053-301215- NORMAN-CLAY-WILKIN-BARNES-CASS-RANSOM-SARGENT-RICHLAND- 703 AM CDT SAT SEP 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY. SCATTERED THUNDERSTORMS WILL DEVELOP THIS EVENING AND BECOME MORE NUMEROUS TONIGHT. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS WITH HAIL BEING THE MAIN THREAT OVERNIGHT. SOME SPOTS WILL RECEIVE OVER AN INCH OF RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MNZ006-009-016-017-022>024-027-028-030>032-040-301215- LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- 703 AM CDT SAT SEP 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL CONTINUE TO AFFECT LOCATIONS EAST OF A ROSEAU TO THIEF RIVER FALLS TO FERGUS FALLS LINE THIS MORNING THROUGH EARLY AFTERNOON. ANOTHER ROUND OF MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED AFTER MIDNIGHT. THERE IS A SLIGHT RISK OF ISOLATED SEVERE STORMS OVERNIGHT WITH HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. DTR
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
739 PM CDT SAT SEP 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 4 N COLGATE 47.30N 97.66W
07/15/2007 E0.75 INCH STEELE ND TRAINED SPOTTER
REPORT OF PENNY SIZE HAIL AND LARGE BRANCHES DOWN.
0635 PM HAIL 10 SSE FINLEY 47.38N 97.76W
07/15/2007 E0.75 INCH STEELE ND TRAINED SPOTTER
SEVERAL TREES BLOWN DOWN. AREA CROPS DESTROYED.
0640 PM TSTM WND DMG HOPE 47.32N 97.72W
07/15/2007 STEELE ND LAW ENFORCEMENT
REPORT OF QUARTER SIZE HAIL...1.5 INCHES OF RAIN AND FULL
GROWN PINE TREES BROKEN IN HALF. BASEBALL FIELD
SCOREBOARD BLOWN DOWN...METAL BATTING CAGE AREA BLOWN
ACROSS TWO BASEBALL DIAMONDS. EXTENSIVE CROP DAMAGE
OCCURRED THROUGHOUT HUGO TOWNSHIP.
0645 PM TSTM WND DMG 1 N COLGATE 47.26N 97.66W
07/15/2007 STEELE ND LAW ENFORCEMENT
NUMEROUS TREES BLOWN DOWN AND FIELD IRRIGATION SYSTEM
OVERTURNED. LARGE HAIL AND DOWNBURST WINDS CAUSED
EXTENSIVE CROP DAMAGE IN COLGATE AND WESTERN BROADLAWN
TOWNSHIPS.
0647 PM HAIL COLGATE 47.24N 97.66W
07/15/2007 E1.00 INCH STEELE ND LAW ENFORCEMENT
QUARTER SIZE HAIL AND MANY LARGE TREES BROKEN.
0648 PM HAIL 6 NW PAGE 47.22N 97.66W
07/15/2007 E1.00 INCH CASS ND LAW ENFORCEMENT
QUARTER SIZE HAIL AND DAMAGING DOWNBURST WINDS. EXTENSIVE
CROP DAMAGE OCCURRED ACROSS ELLSBURY AND ROCHESTER
TOWNSHIPS.
0650 PM HAIL PAGE 47.16N 97.57W
07/15/2007 E2.00 INCH CASS ND TRAINED SPOTTER
REPORT OF QUARTER TO HEN EGG SIZE HAIL...AND LARGE
BRANCHES BROKEN. EXTENSIVE CROP DAMAGE OCCURRED ACROSS
LAKE AND RICH TOWNSHIPS.
0650 PM HAIL GALESBURG 47.27N 97.41W
07/15/2007 E1.00 INCH TRAILL ND LAW ENFORCEMENT
0709 PM TSTM WND GST 7 N BUFFALO 47.02N 97.55W
07/15/2007 E63.00 MPH CASS ND MESONET
NEARBY RWIS WIND SENSOR REPORTED 57 MPH WIND GUST ALONG
HWY 38 AT MP10. WIDESPREAD PENNY TO NICKEL SIZED HAIL AND
DOWNBURST WINDS PRODUCED EXTENSIVE CROP DAMAGE ACROSS
CORNELL AND AYR TOWNSHIPS.
0715 PM HAIL TOWER CITY 46.93N 97.68W
07/15/2007 E1.00 INCH CASS ND TRAINED SPOTTER
0716 PM TSTM WND GST 2 W BUFFALO 46.92N 97.59W
07/15/2007 E85.00 MPH CASS ND NWS STORM SURVEY
TWO 5000 BUSHEL STEEL GRAIN BINS WERE CAVED IN BY THE
WINDS. SEVERAL TREES WERE KNOCKED DOWN. DOORS WERE BLOWN
OFF A MACHINE SHED. EXTENSIVE CROP DAMAGE OCCURRED ACROSS
BUFFALO TOWNSHIP.
0716 PM TORNADO 3 NNW EMBDEN 46.84N 97.46W
07/15/2007 F2 CASS ND NWS STORM SURVEY
TORNADO TRACKED FOR ABOUT 3.5 MILES TO AROUND 3 MILES
WEST OF EMBDEN BY 720 AM CDT. THE TORNADO TOPPLED A
BARN...SEVERLY INJURING A HORSE. IT TUMBLED FARM
OUTBUILDINGS AND TOPPLED ONE STEEL, FOUR POST, HIGH
VOLTAGE POWER TOWER. MAXIMUM WIDTH 150 YDS. ESTIMATED
PEAK WIND AT 125 MPH.
0720 PM HAIL 1 W EMBDEN 46.80N 97.45W
07/15/2007 E0.88 INCH CASS ND NEWSPAPER
A TWO FOOT DRIFT OF HAIL WAS LEFT NEAR A HOUSE. WINDOWS
WERE KNOCKED OUT. EXTENSIVE CROP DAMAGE OCCURRED WITH
WINDS TO 70 MPH AND MUCH WIND DRIVEN HAIL ACROSS
HOWES...GILL...ELDRED AND WALBURG TOWNSHIPS.
0720 PM FUNNEL CLOUD 10 NW LEONARD 46.75N 97.39W
07/15/2007 CASS ND TRAINED SPOTTER
SPOTTER REPORTED A POSSIBLE FUNNEL CLOUD. HE WAS LOCATED
10 MILES WEST OF KINDRED OR 1 SW OF LEONARD ON CASS
COUNTY HWY 46 AND WAS LOOKING NORTHWEST.
0725 PM TORNADO 5 SW CHAFFEE 46.72N 97.43W
07/15/2007 F1 CASS ND NWS STORM SURVEY
TORNADO TRACKED FOR ABOUT 10 MILES TO AROUND 6 MILES EAST
OF SHELDON BY 740 PM CDT. THE TORNADO CROSSED INTO RANSOM
COUNTY AROUND 735 PM CDT ABOUT 6 ENE OF SHELDON. THE
TORNADO YANKED ONE ALUMINUM HIGH VOLTAGE POWER TOWER OUT
OF ITS STEEL FOOTINGS AND TOPPLED SEVERAL OTHERS. IT
SNAPPED MATURE OAK AND ASH TREES NEAR THE MAPLE RIVER AND
SNAPPED SEVERAL WOODEN POWER POLES ALONG ITS PATH.
MAXIMUM WIDTH 200 YDS. ESTIMATED PEAK WINDS AT 105 MPH.
0727 PM TSTM WND DMG 7 S EMBDEN 46.70N 97.43W
07/15/2007 CASS ND UTILITY COMPANY
A 2 MILE SECTION OF ALUMINUM HIGH VOLTAGE POWER TOWERS
WERE CRUMPLED BY DOWNBURST WINDS AND AT LEAST ONE
TORNADO. THE NINE TOWERS WERE OPERATED BY MINNKOTA POWER
COOPERATIVE. WIND SPEEDS LIKELY EXCEEDED 100 MILES PER
HOUR BASED ON UTILITY COMPANY ESTIMATES. EXTENSIVE CROP
DAMAGE OCCURRED ACROSS HIGHLAND AND WATSON TOWNSHIPS.
0730 PM HAIL CANDO 48.49N 99.20W
07/15/2007 M0.75 INCH TOWNER ND TRAINED SPOTTER
0735 PM TORNADO 6 ENE SHELDON 46.62N 97.38W
07/15/2007 F1 RANSOM ND NWS STORM SURVEY
TORNADO CROSSED FROM CASS COUNTY AND CONTINUED FOR
ANOTHER 4 MILES TO ABOUT 6 MILES EAST OF SHELDON BY 740
PM CDT. THE TORNADO SNAPPED SEVERAL WOODEN POWER POLES
ALONG ITS PATH IN RANSOM COUNTY. MAXIMUM WIDTH WAS 200
YDS. PEAK WINDS ESTIMATED AT 105 MPH.
0742 PM TSTM WND GST SHELDON 46.59N 97.49W
07/15/2007 E70.00 MPH RANSOM ND NEWSPAPER
TREES WERE BLOWN DOWN AT THE SHELDON CEMETERY, DAMAGING
SOME GRAVESTONES. ADDITIONAL CROP DAMAGE OCCURRED IN
GREENE TOWNSHIP.
0742 PM TSTM WND GST 5 E SHELDON 46.59N 97.39W
07/15/2007 E62.00 MPH RANSOM ND STORM CHASER
MEASURED BY MOBILE WEATHER SYSTEM. LARGE HAIL AND
DAMAGING WINDS PRODUCED EXTENSIVE CROP DAMAGE ACROSS
COBURN TOWNSHIP.
0746 PM TORNADO 7 SE SHELDON 46.52N 97.39W
07/15/2007 F2 RANSOM ND STORM CHASER
TORNADO TRACKED FOR ABOUT 3 MILES TO AROUND 4 MILES NNW
OF MCLEOD BY 750 PM CDT. THE TORNADO CUT A LARGE GAP IN
MATURE HARDWOOD TREES NEAR THE SHEYENNE RIVER...SNAPPED
SEVERAL WOODEN POWER POLES AND LIKELY TUMBLED SEVERAL
SECTIONS OF AN IRRIGATION SYSTEM. MAXIMUM WIDTH 200 YDS.
ESTIMATED PEAK WINDS AT 115 MPH. SOME CROPS IN OWEGO
TOWNSHIP WERE DAMAGED.
0747 PM HAIL 7 NNW MCLEOD 46.49N 97.36W
07/15/2007 E1.75 INCH RANSOM ND PUBLIC
GOLFBALL SIZED HAIL BROKE WINDOWS AND WAS STILL LEFT ON
THE GROUND THE NEXT MORNING.
0750 PM TSTM WND GST 3 NNW MCLEOD 46.43N 97.32W
07/15/2007 E80.00 MPH RANSOM ND NEWSPAPER
TREES WERE BLOWN DOWN AND A GRAIN BIN WAS BLOWN OVER. ONE
TREE FELL ON A MOBILE HOME. DOWNBURST WINDS AND HAIL
PRODUCED CROP DAMAGE ACROSS PORTIONS OF SANDOUN TOWNSHIP.
0755 PM TSTM WND GST 5 NNW MCLEOD 46.46N 97.34W
07/15/2007 M68.00 MPH RANSOM ND MESONET
REPORTED BY RAWS EQUIPMENT. TIME ESTIMATED.
0800 PM HAIL MCLEOD 46.39N 97.30W
07/15/2007 E1.75 INCH RANSOM ND TRAINED SPOTTER
0805 PM HAIL 8 W DEVILS LAKE 48.11N 99.05W
07/15/2007 E0.75 INCH RAMSEY ND PUBLIC
REPORTED BY MOTORIST ALONG HIGHWAY TWO
0810 PM TSTM WND GST MCLEOD 46.39N 97.30W
07/15/2007 M82.00 MPH RANSOM ND STORM CHASER
REPORTED BY STORM CHASER WITH PORTABLE WIND EQUIPMENT.
LARGE TREES 1 TO 3 FT DIAMETER DOWN IN TOWN AND GRAIN BIN
PARTS SCATTERED IN TOWN.
0812 PM TSTM WND GST 9 NW WYNDMERE 46.36N 97.26W
07/15/2007 E80.00 MPH RICHLAND ND NWS STORM SURVEY
LOCATED 2 EAST OF MCLEOD. SIDING PEELED OFF HOUSE...
TRAMPOLINE WRAPPED AROUND TREE AND LARGE BRANCHES BROKEN
OFF.
0825 PM TSTM WND GST 5 SE MAYVILLE 47.45N 97.25W
07/15/2007 E80.00 MPH TRAILL ND NEWSPAPER
A BRICK SILO WAS BLOWN OVER ONTO A PARKED FARM TRUCK.
0825 PM TSTM WND GST FINLEY 47.51N 97.84W
07/15/2007 E70.00 MPH STEELE ND LAW ENFORCEMENT
FULLY GROWN TREES WERE UPROOTED. SOME TREES FELL ON POWER
LINES CAUSING POWER OUTAGES. A LARGE 360K BUSHEL GRAIN
BIN WAS DENTED. NUMEROUS HOMES AND OTHER BUILDING
RECEIVED DAMAGE. EXTENSIVE WIND DRIVEN HAIL PRODUCED CROP
DAMAGE ACROSS PORTIONS OF FINLEY TOWNSHIP.
0830 PM TSTM WND GST 5 E BLANCHARD 47.35N 97.11W
07/15/2007 E80.00 MPH TRAILL ND NEWSPAPER
TWO 5000 BUSHEL GRAIN BINS WERE BLOWN ABOUT ONE-HALF MILE
ACROSS A FIELD.
0830 PM HAIL 1 W HILLSBORO 47.40N 97.08W
07/15/2007 E2.00 INCH TRAILL ND LAW ENFORCEMENT
SHERIFF REPORTED DRIVING RAIN AND LARGE HAIL JUST WEST OF
I-29 NEAR HILLSBORO. WIND GUSTS UPROOTED A FEW TREES AND
BLEW A DOOR OFF A GRAIN ELEVATOR. SOEM CROP DAMAGE
OCCURRED ACROSS PORTIONS OF NORWAY...BLOOMFIELD AND
HILLSBORO TOWNSHIPS.
0845 PM HAIL 8 ESE NEW ROCKFORD 47.64N 98.98W
07/15/2007 E0.88 INCH EDDY ND EMERGENCY MNGR
0845 PM HAIL 10 SE BLANCHARD 47.24N 97.07W
07/15/2007 E0.75 INCH TRAILL ND TRAINED SPOTTER
0845 PM HAIL 6 W GRANDIN 47.24N 97.13W
07/15/2007 E0.75 INCH CASS ND TRAINED SPOTTER
0845 PM TSTM WND DMG 1 SE FINLEY 47.50N 97.82W
07/15/2007 STEELE ND UTILITY COMPANY
FIVE WOODEN DOUBLE POST HIGH VOLTAGE POWER TOWERS WERE
SNAPPED OFF BY DOWNBURST WINDS. WINDS ESTIMATED IN EXCESS
OF 100 MILES AND HOUR BASED ON UTILITY COMPANY
SPECIFICATIONS. LARGE HAIL AND DAMAGING WINDS PRODUCED
EXTENSIVE CROP DAMAGE ACROSS PORTIONS OF EASTON AND
MELROSE TOWNSHIPS.
0851 PM HAIL E HOPE 47.32N 97.72W
07/15/2007 E0.75 INCH STEELE ND LAW ENFORCEMENT
HAIL PERSISTED FOR LONGER THAN 5 MINUTES AND COVERED THE
GROUND. DAMAGING WINDS PRODUCED ADDITIONAL CROP DAMAGE IN
CARPENTER AND COLGATE TOWNSHIPS.
0900 PM HAIL COLGATE 47.24N 97.66W
07/15/2007 E0.75 INCH STEELE ND TRAINED SPOTTER
SECOND ROUND OF HAIL COVERED THE GROUND.
0905 PM TSTM WND GST 5 W PAGE 47.16N 97.68W
07/15/2007 M80.00 MPH CASS ND NWS STORM SURVEY
A SECOND ROUND OF PENNY TO QUARTER SIZED HAIL AND
DOWNBURST WINDS AFFECTED MOST OF ROCHESTER AND LAKE
TOWNSHIPS.
0905 PM TSTM WND GST 2 E PILLSBURY 47.21N 97.75W
07/15/2007 E80.00 MPH BARNES ND NWS STORM SURVEY
PENNY TO QUARTER SIZED HAIL AND DOWNBURST WINDS AFFECTED
MOST OF ELLSBURG AND MINNIE LAKE TOWNSHIPS.
0915 PM TSTM WND GST 4 N TOWER CITY 46.98N 97.68W
07/15/2007 E80.00 MPH CASS ND NWS STORM SURVEY
WIDESPREAD NICKEL TO GOLFBALL SIZED HAIL AND DOWNBURST
WINDS AFFECTED MUCH OF CORNELL AND TOWER CITY TOWNSHIPS.
0916 PM TSTM WND GST 6 N ORISKA 47.02N 97.79W
07/15/2007 E75.00 MPH BARNES ND NWS STORM SURVEY
PENNY TO QUARTER SIZED HAIL AND DOWNBURST WINDS AFFECTED
MUCH OF WEIMER AND ORISKA TOWNSHIPS.
0919 PM TORNADO TOWER CITY 46.93N 97.68W
07/15/2007 F1 CASS ND NWS STORM SURVEY
TORNADO MOVED AT NEARLY 50 MPH AND TRACKED FROM THE
EXTREME NORTHEAST CORNER OF TOWN FOR ABOUT 1.5 MILES TO
THE SOUTH SOUTHWEST BY 921 PM CDT. A SECTION OF HOUSE
ROOF WAS TORN OFF...AN OLDER GARAGE WAS PEELED OFF ITS
FOUNDATION AND DESTROYED...OUTBUILDINGS AND YARD
EQUIPMENT WERE STREWN AROUND. MAXIMUM WIDTH 150 YDS.
ESTIMATED PEAK WIND SPEED AT 110 MPH.
0919 PM TSTM WND GST 2 NE MAPLETON 46.91N 97.02W
07/15/2007 M60.00 MPH CASS ND NEWSPAPER
0919 PM TSTM WND GST 2 E MAPLETON 46.89N 97.01W
07/15/2007 E60.00 MPH CASS ND TRAINED SPOTTER
0920 PM TORNADO 3 E TOWER CITY 46.93N 97.61W
07/15/2007 F2 CASS ND NWS STORM SURVEY
TORNADO TRACKED AT 45 TO 50 MPH FOR AROUND 8 MILES AND
ENDED ABOUT 4 MILES NORTH NORTHWEST OF ALICE BY 929 PM
CDT. THE TORNADO SNAPPED WOODEN POWER POLES AND RIPPED
APART MATURE TREES. IT DESTROYED A POLE SHED...BARN...
THREE CAR GARAGE AND A FOUR POLE STEEL POWER TOWER.
MAXIMUM WIDTH 250 YDS. ESTIMATED PEAK WINDS AT 130 MPH.
0927 PM TSTM WND DMG 6 S TOWER CITY 46.84N 97.68W
07/15/2007 CASS ND UTILITY COMPANY
A SIX MILE STRETCH OF HIGH VOLTAGE POWER TOWERS WAS
TUMBLED BY A COMBINATION OF DOWNBURST WINDS AND AT LEAST
ONE TORNADO THROUGH CENTRAL HILL TOWNSHIP. AT LEAST 28
STEEL FOUR POLE TOWERS...OPERATED BY WESTERN AREA POWER
ADMINISTRATION WERE DESTROYED. ONE TOWER IN ADJACENT
BARNES COUNTY WAS ALSO DESTROYED. EXTENSIVE CROP DAMAGE
OCCURRED ACROSS HILL AND HOWES TOWNSHIPS.
0927 PM TSTM WND DMG 6 NE FINGAL 46.82N 97.70W
07/15/2007 BARNES ND UTILITY COMPANY
ONE STEEL FOUR POLE POWER TOWER WAS CRUMPLED. NUMEROUS
TREES WERE SNAPPED OFF. ADDITIONAL TOWERS IN ADJACENT
CASS COUNTY WERE ALSO DESTROYED. WIND DRIVEN HAIL ALSO
CAUSED CROP DAMAGE IN SPRINGVALE AND BINGHAMPTON
TOWNSHIPS.
0931 PM TSTM WND GST ALICE 46.76N 97.56W
07/15/2007 E75.00 MPH CASS ND NEWSPAPER
TREES WERE UPROOTED AT THE ALICE CEMETARY AND TOMBSTONES
WERE TIPPED OVER.
0933 PM TSTM WND GST 1 SW ALICE 46.75N 97.57W
07/15/2007 E80.00 MPH CASS ND NEWSPAPER
THE ROOF WAS TORN OFF A MACHINE SHED...COLLAPSING THE
BUILDING ON THE EQUIPMENT INSIDE. DEBRIS WAS STREWN
DOWNWIND FOR ONE-HALF MILE. A CAMPER WAS ALSO ROLLED OVER
AND DESTROYED. EXTENSIVE CROP DAMAGE OCCURRED IN
CLIFTON...PONTIAC AND HIGHLAND TOWNSHIPS.
1015 PM TSTM WND DMG 14 SE LISBON 46.29N 97.48W
07/15/2007 RANSOM ND PUBLIC
LARGE TREE LIMBS BROKEN DOWN IN SHELTER BELTS. A FEW
MARBLE TO NICKEL SIZED HAIL.
1020 PM TSTM WND DMG MILNOR 46.26N 97.46W
07/15/2007 SARGENT ND PUBLIC
NUMEROUS LARGE BRANCHES BROKEN DOWN.
1036 PM TSTM WND DMG CAYUGA 46.08N 97.38W
07/15/2007 SARGENT ND TRAINED SPOTTER
8 INCH BRANCHES DOWN.
1037 PM TORNADO 5 E COGSWELL 46.11N 97.68W
07/15/2007 F0 SARGENT ND NWS EMPLOYEE
BISMARCK FORECAST OFFICE RECEIVED A PUBLIC REPORT OF A
BRIEF TORNADO TOUCHDOWN WITH MOVEMENT TO THE SOUTHEAST.
TORNADO OCCURRED OVER AN OPEN FIELD WITH NO DAMAGE.
&&
GGUSTThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2007Every state in 2007This day in weather historyWarnings in North Dakota, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54775.